View Full Version : Going from Avodart to Propecia. Anyone ever do this?

11-17-2013, 10:47 AM
I started propecia in 1999 and was on it for 4 years, with great results no side effects. Then went on Avodart in 2003 with even better results and up until 6 months ago, no side effects. Last six months I have no sex drive and very hard to get and keep erection. Very strange that I went 10 years on Avodart with no sides. For what it's worth, I'm 44. I have done a ton of research and have found zero posts on going from Avodart back to propecia. Has anyone done this? What can i expect? Will I experience hair loss if I switch back? Will the sides go away or decrease? Thanks so much for your help.

25 going on 65
11-17-2013, 10:51 AM
It is possible you will lose hair & it is possible sides will decrease or go away
However it is unlikely your sexual issues are from Avo if you have been on 5-ar inhibs for 1.5 decades w/ no problems. See a doc about it before quitting or switching

11-17-2013, 01:30 PM
Please describe your results as you switched.

Impotence is more common than dut sides IMO;

11-17-2013, 04:36 PM
25 going on 65: thanks for your comments.

Assemblage: I had ht in 1995 when I started thinning a bit. About 800 graphs. I then started propecia in 1999 to stop any future hairloss, which it did. I started Avodart when I heard that it was much better than propecia and that propecia lost its effect on some people and I wanted to get the strongest thing to combat hairless. Avodart seemed to make my hair thicker. Looking back, it was stupid of me to go to Avodart when propecia was working perfectly well. If I had to do it all over, I would have never had ht because I have a huge strip scar that I'm getting fixed by Dr. Cole next month and I would never had started Avodart. I didn't understand the last sentence of your response. Are you saying that Dut is more likely to cause impotence than fin? Thanks for your response

11-19-2013, 04:15 PM

So no one has gone from Dut to fin??? Any insight is greatly appreciated